• Quote of the Day
    "You have it easily in your power to increase the sum total of this world's happiness by
    giving a few words of sincere appreciation to someone who is lonely or discouraged."
    Dale Carnegie, posted by Cat Dancer

Jade

Member
Joined
Dec 2, 2005
Messages
16
Points
1
Does anyone know if it os ok to take Wellbutrin and 5-HTP together? and are the any other over the counter meds or vitiam/herbs that may interfear with wellbutrin?
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
Due to the way in which Wellbutrin is metabolized, there are a number of drug/drug interactions the manufacturer warns about in the product monograph referred to in your original posting inquiring about Wellbutrin.

Using Adobe Acrobat Reader, search for the keyword "interaction" once monographs loaded as was explained in that discussion thread.

You may also wish to read this overview on Wellbutrin and drug interaction on Mayo Clinic.com

The most accurate way to get the correct information about drug/drug or drug/food interactions is to discuss your concerns with your doctor or pharmacist and have handy a complete list of the medications, prescribed and over the counter with you.

Another way to provide information which you can discuss with your doctor or pharmacist would be to use the Discovery Health Interaction Checker

Use this information judiciously, and in consultation with your doctor or pharmacist. When using Discovery Health Interaction Checker, you can enter the medications you currently take and the checker will list the drug/drug or drug/food interactions in its database.

You need to turn on pop ups for this site, as it uses pop ups to deliver your information.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,392
Points
63
I'll just add that one should NEVER assume that over-the-counter (OTC) drugs or so-called "natural remedies" or "herbal" or "homeopathic" remedies are automatically safe to combine with prescription medications.

Remember: if or when herbal remedies work, it is because they are doing something similar to what the prescription drugs are doing and typically are influencing the body or brain chemistry in the same way.

St. John's Wort is a case in point. It has a mild serotonin boosting effect. When used in combination with SSRI medications, it can result in a toxic reaction sometimes called "serotonin syndrome", which is basically an overdose.

If you are taking prescribed medications, NEVER augment these with OTC or "herbal" medications without first checking with your doctor and/or pharmacist.
 

Latest posts

Top Bottom